02 November 2008

Yes! Yes! Yes!

I've finally solved it...the mystery of the itch that has been bugging me for most of this year.



I had tried all sorts of things, at one stage the doctor even thought it was scabies...ugh! I went through five tubes of Lyclear and of course, it made no difference. I tried using pH eqalising shower soap, special shampoo and conditioner as well as various creams and ointments, all to no avail. My last resort was to request a referral to an immunologist or dermatologist and I was going to do that after I came back from New Zealand.



However, Jane mentioned about a friend of hers who was in hospital for a very bad allergic rash and they couldn't find any reason for it. She mentioned they were looking at this friend's medication. Ding! The light went on and I looked up a couple of medications I had either started or been changed to this year.



Bingo! Found it. The doctor had put me on a low dose of oestrogen for hot flushes early in the year and when I looked it up in the drug reference book I use for work, one of the adverse reactions was pruritis...intense itching.

I'm soooooo happy! Needless to say, out went that medication. I'd rather have the hot flushes. After all, I can always rip my clothes off...

13 comments:

Flip Flop Floozie said...

FINALLY!! You find the reason for your problem. just think of all you went through plus the furniture too!! Crazy isn't it what medication will do!! I had my first B-12 injection today and have a bad day of just being tired and well not the best of days. I am so happy for you!!

Nicole said...

EXCELLENT!

That's awesome Robyn. Now you can relax have a wonderful trip.

xox Nic

ps. Please don't rip your clothes off lol.

Merle said...

G'Day Robyn ~~ Cpngrats on findong the
cause of the problem.. Apparently I have
a sight problem with my liver and when I asked Doctor what could cause it. He brightly said, probably the cholesterol tablets I prescribed. What fun. Have tests coming up, which is annoying just now, though I don't know Peter's and Warren's plans.
Have a great holiday my friend. Love, Merle.

Liz said...

What a great relief! Let's just hope you don't have a hot flush on the plane ...

PEA said...

Let me close my eyes before you rip off your clothes! lol Oh Robyn, I'm sure you're ecstatic to have finally found out what caused that rash...nothing drives me more crazy than being itchy so I can well imagine how you were feeling!!

Have a terrific trip and take tons of pictures!! If I hear on the news about a huge tarantula being spotted at the airport, I'll know you did it! hehe xoxo

Gypsy said...

What perfect timing! Right before you go away. Maybe I have too much oestregen in my system and that's why I'm constantly itchy. Have you ever noticed too how the itching always seems to flare up the most in inaccessible parts like your back? Grrrr.....

I hope you have the time of your life on your holiday and please Robyn...no ripping your clothes off. We don't want you to spend your holiday behind bars...haha.

Walker said...

From the title i figured you had an orgasm.
I was right.

Jeanette said...

Hi Dear Robyn,So pleased to hear you have solved the problem of terrible itching and now you can go enjoy your holiday without itching..YAYYYY.. Take great care have a wonderful holiday...

RennyBA said...

Dear, dear blog friend: I am so glad and happy for you!

Wishing you then a lovely end to your week :-)

Pear tree cottage! said...

Robyn my gosh!!! after all this time, you know I wqas talking to someone the other week about you "it wasn't a hot flush you had that day just me chatting about you :)" Anyway they said the exact thing!!! medication I am so pleased it has now been solved. New Zealand here you come......all the best Lee-ann

Michael Manning said...

Glad you found out the source so you can enjoy yourself without further annoyance and suffering!

Mountain Mama said...

After all that suffering!!!! I wonder why your doctor didn't put that together. I guess they aren't really that knowledgable about some med's. Too bad because it woupld sure make life easier for many of us. I pray the itching is gone soon.

Gledwood said...

How weird that oestrogen that occurs naturally can cause such horrible side effects.

I've always wondered why (and I mean exactly why on a chemical-biological level) side effects get some people but not others... how do our bodies differ? What does it mean etc etc (see I'm a thwarted would-be research scientist (not: I could never get the A-level maths you need for that type of jobbie...))